Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 181, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 5, 2012, 4:00 PM EDT for Columbia County, Schuylkill County, Pennsylvania. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2012, 4:00 PM EDT (20:00 UTC)
- Expired
- Aug 5, 2012, 5:00 PM EDT
- In force
- 60 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Columbia County, PA, Schuylkill County, PA
The radar
The State College radar (KCCX), 156 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 4:04 PM EDT | TSTM WND DMG | 3 Se Numidia, PA | TREE DOWN IN LOCUST TOWNSHIP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 3:36 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853
WUUS51 KCTP 052000
SVRCTP
PAC037-107-052100-
/O.NEW.KCTP.SV.W.0181.120805T2000Z-120805T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
400 PM EDT SUN AUG 5 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 500 PM EDT
* AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
MIFFLINVILLE TO GIRARDVILLE TO WILLIAMSTOWN...MOVING EAST
NORTHEAST AT 30 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
BERWICK AND SCOTCH VALLEY...
TREMONT AND NUREMBURG...
SHEPPTON AND MINERSVILLE...
ST. CLAIR AND PINE GROVE...
POTTSVILLE AND PORT CARBON...
TUSCARORA AND NEW PHILADELPHIA...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 236 AND 247...I-81 BETWEEN MILE MARKERS 97
AND 139.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
209...STATE ROAD 61...STATE ROAD 309.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
LINE OF SEVERE THUNDERSTORMS. WHEN THUNDER ROARS...MOVE INDOORS!
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 4069 7584 4064 7598 4057 7601 4051 7626
4049 7644 4061 7662 4074 7647 4078 7638
4083 7642 4102 7644 4108 7623 4096 7621
4091 7605 4091 7599 4081 7588 4074 7576
TIME...MOT...LOC 1959Z 260DEG 26KT 4102 7629 4080 7627
4051 7659
$$
FORECASTER: LAMBERT1 follow-up statement
849
WWUS51 KCTP 052048
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
448 PM EDT SUN AUG 5 2012
PAC037-052055-
/O.CAN.KCTP.SV.W.0181.000000T0000Z-120805T2100Z/
COLUMBIA PA-
448 PM EDT SUN AUG 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLUMBIA COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 4069 7584 4064 7598 4057 7601 4051 7626
4050 7631 4064 7620 4073 7609 4084 7609
4091 7605 4091 7599 4081 7588 4074 7576
TIME...MOT...LOC 2045Z 260DEG 26KT 4091 7598 4078 7593
4051 7622
$$
PAC107-052100-
/O.CON.KCTP.SV.W.0181.000000T0000Z-120805T2100Z/
SCHUYLKILL PA-
448 PM EDT SUN AUG 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EASTERN SCHUYLKILL COUNTY...
AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MCADOO TO TAMAQUA TO SUMMIT STATION...MOVING EAST AT
30 MPH.
LOCATIONS IN THE WARNING INCLUDE...
NEW RINGGOLD AND DEER LAKE...
PORT CLINTON AND SNYDERS...
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 133 AND 139.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SCATTERED WIND DAMAGE IN THE FORM OF DOWNED TREES WAS REPORTED
ACROSS PORTIONS OF COLUMBIA COUNTY AS THIS LINE OF THUNDERSTORMS
MOVED THROUGH DURING THE PAST HOUR.
SEEK SAFE SHELTER INSIDE A STURDY BUILDING AS THIS LINE OF STORMS
APPROACHES...AND STAY AWAY FROM WINDOWS!
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 4069 7584 4064 7598 4057 7601 4051 7626
4050 7631 4064 7620 4073 7609 4084 7609
4091 7605 4091 7599 4081 7588 4074 7576
TIME...MOT...LOC 2045Z 260DEG 26KT 4091 7598 4078 7593
4051 7622
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:42 PM EDT, 18 minutes earlier.
Area forecast discussion, Aug 5, 3:42 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 342 PM EDT SUN AUG 5 2012 .SYNOPSIS... A COLD FRONT WILL PUSH THROUGH THE REGION THIS EVENING AND TONIGHT. HIGH PRESSURE WILL BUILD INTO THE STATE LATER MONDAY BEFORE BECOMING CENTERED OVER THE REGION MONDAY NIGHT. NOTICEABLY LOWER HUMIDITY AND NEAR NORMAL TEMPERATURES WILL OCCUR IN THE FIRST HALF OF THE WEEK. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... NWRN HALF OF THE AREA IS MUCH MORE STABLE THAN THE AREAS WHICH WERE SUNNIER THIS AFTN. THE ZONE BETWEEN THOSE TWO AREAS AND JUST AHEAD OF THE MCV FORCING IS WHERE THE STORMS POPPED UP. THESE STORMS ARE GENERALLY IN A LINE AND MOVING STEADILY EASTWARD. THE MOVEMENT WILL HELP TO KEEP FLASH FLOOD WORRIES LESS THAN WHAT WOULD NECESSITATE A WATCH. HOWEVER...FAST WESTERLY WINDS ALOFT AND BETTER CAPES/MIXING/TRANSFER OF MOMENTUM TO THE EAST COULD PRODUCE SVR WIND DAMAGE. THIS THREAT SHOULD DIMINISH THIS EVENING. COLD FRONT/WIND SHIFT APPEARS TO BE INTO NWRN PA AT 19Z AND PERHAPS AS FAR AS KZZV IN ERN OH. WILL CONTINUE TO MENTION SHRA/TSRA FOR THE NW INTO THE EARLY EVENING...BUT THE THREAT WILL BE DECREASING AS THE HEATING/SUN WEAKENS. THE LAURELS MAY STILL HAVE TSRA THRU SUNSET...BUT THE NW LOOKS TOO STABLE. && .SHORT TERM /MIDNIGHT THROUGH 6 PM MONDAY/... SCATTERED SHOWERS AND ISOLATED TSRA SHOULD DIMINISH AFTER MIDNIGHT...FOLLOWED BY WHAT MIGHT BE SHORT-LIVED CLEARING IF THE RAIN KEEPS BLYR MOISTURE HIGH. BUT ENOUGH PRE-SUNSET DRYING WILL ACT TO BALANCE THIS POTENTIAL TROUBLE. WILL JUST GO P/CLDY FOR MOST OF THE NIGHT...WITH HIGHER SKY COVER NUMBERS IN THE GRIDS ACROSS THE S. MIN TEMPS WILL RANGE FROM THE U50S NW WHERE DRIER AIR INFILRATES...TO AROUND 70F IN THE SE. MONDAY WILL FEATURE DRYING OVER THE AREA AS HIGH PRESSURE SLIDES IN FROM THE WEST. MORNING FOG OR STRATUS WILL BURN OFF QUICKLY. TEMPS SHOULD REBOUND NORMAL IN MANY AREAS THANKS TO THE SUNSHINE. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... BY MONDAY MORNING...COLD FRONT WILL BE JUST SE OF CWA. WILL TAKE SOME TIME TO CLEAR OUT RESIDUAL MOISTURE IN SOUTHEAST. BUT WITH WESTERLY WINDS...DRIER AIR WILL EVENTUALLY WORK INTO THE BOUNDARY LAYER IN THE SE. PW FALLS BELOW NORMAL STATE WIDE MONDAY. CENTER OF SFC HIGH SETTLES OVER PA MON NIGHT/TUE KEEPING FORECAST DRY. WEAK WAVE OVER SE U.S. SLIDES UP THE COAST FOR WED/THU...NUDGING MOISTURE BACK INTO CWA. SO INTRODUCED SLIGHT CHANCE FOR A TSTM WED/THU AS HUMIDITY BEGINS TO INCREASE. MORE POTENT TROUGH APPROACHES IN NW FLOW FOR THU NIGHT-FRI NIGHT. MODELS HANDLING THIS FEATURE WELL...THOUGH GFS TRIES TO LIFT TROUGH NORTHWARD. EITHER WAY...CHANCE OF SHOWERS/TSTMS FITS THE BILL BEFORE A MAINLY DRY WEEKEND. TEMPERATURES WILL BE NEAR NORMAL TO START THE WEEK...THEN SLOWLY RISE BACK ABOVE NORMAL FOR MIDWEEK. AS HUMIDITY INCREASES LATE WEEK AHEAD OF APPROACHING TROUGH...TEMPS AGAIN GET A BIT MUGGY - EVEN THOUGH THEY REMAIN JUST A FEW DEGREES ABOVE NORMAL. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... MVFR OVER THE WRN TAFS WILL CONTINUE FOR THE NEXT FEW HRS...AS DRIER AIR BEHIND THE FRONT IS STILL QUITE A FEW HRS AWAY. HEATING FROM STRONG SUNSHINE HAS DEVELOPED STRONG/SEVERE THUNDERSTORMS IN THE CENTRAL COS WHICH HAVE MOVED TO THE EAST STEADILY. BRIEF REDUCTIONS TO MVFR A COLD FRONT WILL OCCUR AT KMDT/KLNS - BUT MOST OF THE REST OF THE PERIOD SHOULD BE VFR OR MVFR AT WORST WITH ONLY ISOLD/SCT SHRA. IT COULD TAKE UNTIL AT LEAST 06Z TO PUSH THE LAST OF THE SHRA SSOCD WITH THE FRONT THROUGH THE SERN TERMINALS. FOG AND LOW CLOUDS ARE POSSIBLE LATER TONIGHT AFTER THE FROPA. MON SEEMS VFR AFTER ANY EARLY FOG/STRATUS. OUTLOOK... .TUE-THU...NO SIG WX. .FRI...TSRA/SHRA POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...LAMBERT/RXR AVIATION...DANGELO
Hazardous weather outlook, Aug 5, 3:45 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 345 PM EDT SUN AUG 5 2012 PAZ004>006-010>012-017>019-024>028-033>037-041-045-046-049-050- 061945- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- 345 PM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ057>059-065-066-061945- DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER- 345 PM EDT SUN AUG 5 2012 ...SEVERE THUNDERSTORM WATCH 564 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ042-051>053-056-063-064-061945- SULLIVAN-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS- 345 PM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THROUGH 5 PM...STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE REGION. THE MAIN SEVERE WEATHER THREAT WILL BE LOCALIZED DAMAGING WINDS STRAIGHT LINE WIND GUSTS IN EXCESS OF 60 MPH...A BRIEF PERIOD OF HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING. AFTER 5 PM...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RXR
In the hours before
Special weather statement, Aug 5, 2:21 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
221 PM EDT SUN AUG 5 2012
PAZ049>053-051900-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SNYDER PA-UNION PA-
221 PM EDT SUN AUG 5 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL UNION...
EASTERN SNYDER...MONTOUR...NORTHUMBERLAND AND WEST CENTRAL COLUMBIA
COUNTIES THROUGH 3 PM EDT...
AT 215 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE DEVELOPING ALONG A
LINE FROM LINNTOWN TO FREEBURG TO RICHFIELD...MOVING NORTHEAST AT 20
MPH.
WIND GUSTS TO 40 MPH AND UP TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT WEST
MILTON...MCEWENSVILLE...TURBOTVILLE AND HUMMELS WHARF.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 212 AND 230...I-180 BETWEEN MILE MARKERS 1
AND 3.
LAT...LON 4102 7651 4075 7665 4067 7704 4068 7714
4073 7719 4083 7710 4085 7698 4109 7683
4116 7666 4116 7659 4120 7653 4124 7644
FORECASTER: LAMBERTSpecial weather statement, Aug 5, 2:28 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
228 PM EDT SUN AUG 5 2012
PAZ041-042-046-051915-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA-
228 PM EDT SUN AUG 5 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LYCOMING AND SULLIVAN
COUNTIES...
AT 223 PM EDT...A STRONG THUNDERSTORM WAS NEAR COGAN STATION...MOVING
TO THE EAST NORTHEAST AT 40 MPH.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL AFFECT BARBOURS...KETTLE CREEK GORGE...EAGLES MERE
AND DUSHORE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220...
STATE ROAD 14.
LAT...LON 4156 7637 4141 7631 4124 7704 4133 7709
4142 7708 4154 7688 4159 7673
FORECASTER: LAMBERTSpecial weather statement, Aug 5, 2:56 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
256 PM EDT SUN AUG 5 2012
PAZ028-046-049>053-056>058-052000-
COLUMBIA PA-DAUPHIN PA-JUNIATA PA-MONTOUR PA-NORTHUMBERLAND PA-
PERRY PA-SCHUYLKILL PA-SNYDER PA-SOUTHERN LYCOMING PA-UNION PA-
256 PM EDT SUN AUG 5 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES
THROUGH 4 PM EDT...COLUMBIA...MONTOUR...NORTHEASTERN JUNIATA...
NORTHEASTERN PERRY...NORTHERN DAUPHIN...NORTHUMBERLAND...
SNYDER...SOUTHEASTERN LYCOMING...UNION AND WEST CENTRAL SCHUYLKILL...
AT 250 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ELIMSPORT TO THOMPSONTOWN...MOVING EAST AT 35 MPH.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
SOME OF THE STORMS WITHIN THIS LINE. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT DELAWARE
RUN...MONTGOMERY...VICKSBURG...AND NEW COLUMBIA...MUNCY...
WINFIELD...LINNTOWN...AND LEWISBURG...LAIRDSVILLE AND SUNBURY.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 196 AND 241...I-180 BETWEEN MILE MARKERS 1
AND 14.
LAT...LON 4055 7659 4048 7725 4055 7740 4067 7736
4069 7730 4070 7735 4083 7730 4119 7701
4130 7631 4121 7632 4113 7627
FORECASTER: LAMBERTSpecial weather statement, Aug 5, 3:01 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
301 PM EDT SUN AUG 5 2012
PAZ036-063>065-052000-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-YORK PA-
301 PM EDT SUN AUG 5 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...EASTERN
FRANKLIN...NORTHWESTERN YORK AND SOUTHERN CUMBERLAND COUNTIES
THROUGH 4 PM EDT...
AT 255 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SHIPPENSBURG TO CASHTOWN TO RINGGOLD...MOVING EAST AT 20 MPH.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT
CASHTOWN...WALNUT BOTTOM...SEVEN STARS...GETTYSBURG...YORK SPRINGS
AND LAKE MEADE.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 230 AND 234...I-81 BETWEEN
MILE MARKERS 1 AND 48.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94...STATE ROAD 97.
LAT...LON 4023 7702 3997 7686 3972 7707 3973 7788
3990 7773 4012 7763
FORECASTER: LAMBERTSpecial weather statement, Aug 5, 3:15 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
315 PM EDT SUN AUG 5 2012
PAZ041-042-046-052015-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA-
315 PM EDT SUN AUG 5 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL LYCOMING
AND SULLIVAN COUNTIES THROUGH 415 PM EDT...
AT 311 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
OVERTON TO KETTLE CREEK GORGE TO BARBOURS TO HUGHESVILLE...MOVING
NORTHEAST AT 30 MPH.
BRIEF WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT PICTURE ROCKS...MUNCY
VALLEY...BIGGERTOWN...LAPORTE AND RICKETTS GLEN STATE PARK.
THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 13 AND 18.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE
ROAD 118.
LAT...LON 4131 7630 4130 7631 4131 7641 4126 7646
4120 7681 4136 7694 4143 7679 4158 7658
4155 7624 4154 7621
FORECASTER: LAMBERTSpecial weather statement, Aug 5, 3:48 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
348 PM EDT SUN AUG 5 2012
PAZ052-053-057-058-052045-
COLUMBIA PA-DAUPHIN PA-NORTHUMBERLAND PA-SCHUYLKILL PA-
348 PM EDT SUN AUG 5 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
NORTHUMBERLAND...NORTHEASTERN DAUPHIN...SCHUYLKILL AND SOUTHEASTERN
COLUMBIA COUNTIES THROUGH 445 PM EDT...
AT 346 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
KOONSVILLE TO ROCK GLEN TO MOUNT CARMEL TO FORT INDIANTOWN GAP...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SOME SMALL
STREAMS AND CREEKS. THESE STORMS WILL AFFECT CENTRALIA...RINGTOWN...
SHENANDOAH...ST. CLAIR...MIDDLEPORT AND MCADOO.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 237 AND 247...I-81 BETWEEN MILE MARKERS 102
AND 139.
LAT...LON 4069 7584 4064 7598 4062 7599 4054 7652
4056 7654 4053 7658 4053 7669 4083 7649
4109 7638 4114 7623 4096 7621 4091 7605
4091 7599 4081 7588 4074 7576
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:09 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 66 min |
| Aug 5, 2:21 PM EDT | Special Weather Statement | CTP | Montour, Northumberland, Snyder | 39 min |
| Aug 5, 2:28 PM EDT | Special Weather Statement | CTP | Lycoming, Sullivan | 47 min |
| Aug 5, 2:56 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Northumberland, Snyder, Union | 64 min |
| Aug 5, 3:01 PM EDT | Special Weather Statement | CTP | Adams, Cumberland | 59 min |
| Aug 5, 3:15 PM EDT | Special Weather Statement | CTP | Sullivan | 60 min |
| Aug 5, 3:38 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more | 82 min |
| Aug 5, 3:48 PM EDT | Special Weather Statement | CTP | Schuylkill | 57 min |
| Aug 5, 4:10 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, York | 3 hr |
| Aug 5, 4:16 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon, York | 59 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.